MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recz1365 showed no other similar product complaint(s) from this lot number.Device not yet returned.
 
Event or Problem Description
It was reported that the picc line was placed and started to leak immediately.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: sample evaluation, patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking picc was confirmed and the cause was determined to be use related.The product returned for evaluation was a 5fr t/l powerpicc catheter.The sampled contained usage residue throughout and needleless injection caps were attached to each luer cap.Gross visual evaluation of the device revealed the presence of a longitudinally-aligned split between the 1cm-3cm depth markings.The split measured 1.4cm in length and the fracture edges were finely formed and appeared as a fine line within the catheter.Microscopic examination of the split showed that each termination point of the split was tapered outwards which proved that the damage had originated exterior to the catheter.The fracture surfaces were planar in nature.Functional testing found that the catheter only leaked when infused through the gray-luered lumen.The short timeframe between the insertion date and the date of discovery suggests the damage likely occurred during insertion.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description
It was reported that the picc line was placed and started to leak immediately.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: sample evaluation, patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking picc was confirmed and the cause was determined to be use related.The product returned for evaluation was a 5fr t/l powerpicc catheter.The sampled contained usage residue throughout and needleless injection caps were attached to each luer cap.Gross visual evaluation of the device revealed the presence of a longitudinally aligned split between the 1cm-3cm depth markings.The split measured 1.4cm in length and the fracture edges were finely formed and appeared as a fine line within the catheter.Microscopic examination of the split showed that each termination point of the split was tapered outwards which proved that the damage had originated exterior to the catheter.The fracture surfaces were planar in nature.Functional testing found that the catheter only leaked when infused through the gray-luered lumen.The short timeframe between the insertion date and the date of discovery suggests the damage likely occurred during insertion.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of recz1365 showed no other similar product complaint(s) from this lot number.Attachment: [(b)(4)_mw(b)(4).Pdf].
 
Event or Problem Description
It was reported that the picc line was placed and started to leak immediately.5/30/19- medwatch rec'd stated, "picc line has placed and started to leak immediately.".

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8557768
Report Number3006260740-2019-01204
Device Sequence Number1852270
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2019
Report Date (Section F) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberRECZ1365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/04/2019
Event Location Hospital
Date Report to Manufacturer05/30/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/16/2019
05/30/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/22/2019
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight68
Date Report Sent to FDA04/04/2019